Hide this
 

Some Antidepressants Increase Risk of GI Bleeding

January 02, 2008 | 5,172 views

People taking an antidepressant from the selective serotonin reuptake inhibitor family of drugs -- which includes Prozac, Effexor, Celexa, Zolft and Paxil - have a threefold greater risk of upper gastrointestinal (GI) bleeding than people not taking one of these antidepressants.  The risk of upper GI bleeding is moderate, occurring in about 1 person in 8,000 prescribed this type of medication and is equivalent to that presented by some nonprescription drugs for the treatment of pain, like aspirin or ibuprofen.

British Medical Journal October 23,1999;319:1081-1082, 1106-1109.

COMMENT:

These medications have been life saving in some patients. They rarely seem to be associated with physical damage and this is the first report that I have seen that links them to that. The risk appears to be small and certainly not serious enough for them to be discontinued when indicated.

My experience, though, is that they are used far more frequently than necessary. I have probably put thousands of people on these types of medications prior to my shift to natural medicine. In retrospect, probably less than one in fifty really needed them. Attention to the causal factors along with Applied Psychokinesilogy and/or Neuro Emotional Technique and a proper diet eliminating sugars and grains are usually effective in addressing depression.

Prayer is another useful resource in this area, although in my experience, has not been as consistently effective, which is likely not due to the power of prayer but a misunderstanding of its proper application.

Click Here and be the first to comment on this article

Thank you! Your purchases help us support these charities and organizations.